why am I run down ?

I am taking 4 mg Neupro patches and up to 1 mg Ropinorole per night and I have developed cold sores and mouth ulcers and the pharmacist says I am run down - is there a link here - do I need to change medication ? My meds are controlling my RLS but I am getting insomnia and cold sores. I feel run down and always look miserable ! What should I do ?

12 Replies

  • Well if you have RLS you probably sleep very badly. Sleep allows the body to repair itself faster.

    So, no sleep = knackerd all the time = run-down.

  • Goodmorning Eileen, That's horrible! Last year i used the Neupro patches for several months and they worked good for me, but augmentation was the reason that i switched to Pramipexole (slow working). Also my skin was not so happy with the patches, itching, and when the weather was hot the plaster fell of. Now I'm happy with the new situation. I hope that there will be a solution for your problem, cause these are no nice side-effects.

  • thank you evaendennis, I will ask my doc to change my meds to that one.

  • Hello Eileen,

    I have suffered from a lack of B12 for years due to RLS. I have B12 injections from my GP every 3 months. If I do not have these injections I soon develope mouth ulcers and a sore tongue. Make an app. with your GP and ask if they agree.


  • hi Raphael, I am already taking Vitamin B12, I am going to change my meds to Pramipexole I think.

  • Lack of sleep, plus side effects from meds will run you down. If we do not sleep, nothing else works right! :)

  • this is the first time lack of sleep has affected me, I am also very busy during the day with my various over 50's clubs, leisure centres and various hobbies which doesnt help when I am tired out !

  • Hello there. I don't have any experience of the patches because I cannot take them or ropinerole so I am prescribed different medication. I don't sleep though. I have to agree with the very first answer from Pete 1. I have been run down and had mouth ulcers because of being "knackered". You can help it by eating well and possibly taking a vitamin supplement but the sleep part I have not conquered. I haven't got any cold sores at present but Betnovate cream has helped in the past. I wish you well and hope it improves for you.

  • thanks everyone -I have bought Zovirax, Aloclair spray and Echinacea and will go visit my GP soon to change my patches to Pramipexole (is this a UK med ?) and maybe a sleeping tablet (what do others take for this? ) so wish me luck !

  • im uk and have pramipexole (mirapexin)

  • One big, very big cyber hug...

    a huge sympathetic hug!

    Cold sores or Fever Blisters or whatever

    people call them are painful and miserable,


    Abreva has a patch to cover while it heals.

    People seem to like that you can conceal over

    the patch with makeup.

    Praminpexole comes in .125 in the USA and I can

    take a maximum of 5. (That's what my doctor said)

    For me, I get a slight hung over feeling the next day..

    When I first started taking them, I fell asleep in the

    middle of a sentence..sitting up so start up with caution.

    Be safe, don't drive until you see how you do with it.

  • thanks Yikes - I think "hung over feeling" is the side effect with all the dopamine agonists (it seems ) cos I get that too !

You may also like...